MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. AHMED GLAUCOMA VALVE; GLAUCOMA SHUNT

NEW WORLD MEDICAL, INC. AHMED GLAUCOMA VALVE; GLAUCOMA SHUNT
Model Number S2
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Code Intraocular Pressure, Delayed, Uncontrolled (1936)
Date of Event 06/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dhr for the lot reported was reviewed and no issues were observed.The product was manufactured, inspected and released in compliance with our procedures.Customer reported she tied the tube off as the quickest and least traumatic procedure.Patient was unwilling for any further surgery and the eye is now effectively blind with corneal decompensation (though vision was poor pre-op) and iop is high but patient is comfortable on drops.Dr.Indicated she has been using these valves for many years and this is the first that has mis-performed in her hands.She has not changed her approach to surgery in any way.Valve was not explanted.
 
Event or Problem Description
"valve was faulty and over-drained from day 1 - we brought the patient back to the operating room (or) and tied it off.".

Brand Name
AHMED GLAUCOMA VALVE
Common Device Name
GLAUCOMA SHUNT
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
MDR Report Key6427777
Report Number1000125279-2017-00002
Device Sequence Number943116
Product Code KYF
UDI-Device Identifier00892064002133
UDI-Public(01)00892064002133(11)160430(17)180430(10)D0616
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K925636
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberS2
Device Catalogue NumberS2
Device Lot NumberD0616
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age82 YR